Alert archive / Wyoming / Flash Flood Warnings in 2003
Flash Flood Warning 7, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Jun 17, 2003, 7:20 PM MDT for Fremont County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2003, 7:20 PM MDT (01:20 UTC)
- Expired
- Jun 17, 2003, 10:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 21 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 1.3 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 2436 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KRIW 180127 FFWRIW WYC013-180400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 720 PM MDT TUE JUN 17 2003 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL FREMONT COUNTY IN CENTRAL WYOMING * UNTIL 1000 PM MDT * AT 720 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN IN A NARROW BAND ACROSS CENTRAL FREMONT COUNTY. THE BAND EXTENDED SOUTH FROM JUST WEST OF SHOSHONI TO EAST OF RIVERTON TO AROUND SWEETWATER STATION. RADAR IS ESTIMATING RAINFALL RATES EXCEEDING AN INCH AN HOUR. * THESE STORMS ARE EXPECTED TO REPEAT OVER THE SAME AREA THROUGH AROUND 9 PM...PRODUCING VERY HEAVY RAINFALL TOTALS. LOCAL AMOUNTS EXCEEDING 3 INCHES WILL BE POSSIBLE. IF THESE STORMS BEGIN TO DRIFT A LITTLE WEST...FLOODING COULD ALSO OCCUR IN THE RIVERTON AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF STREAMS...URBAN AREAS...HIGHWAYS...STREETS...UNDERPASSES AND LOW WATER CROSSINGS AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. REPORT FLASH FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4290 10837 4288 10816 4344 10803 4343 10823 $$ FRIEDERS
2 follow-up statements
000 WGUS75 KRIW 180206 FFSRIW WYC013-180400- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 805 PM MDT TUE JUN 17 2003 ...A FLASH FLOOD WARNING CONTINUES FOR CENTRAL FREMONT COUNTY UNTIL 1000 PM MDT... AT 750 PM MDT...FREMONT COUNTY SHERIFFS OFFICE REPORTED WATER FLOWING OVER HIGHWAY 20/26...ABOUT 4 MILES WEST OF SHOSHONI. AT 8 PM...RADAR WAS INDICATING THE STORMS WEAKENING RAPIDLY ACROSS THE WARNED AREA. AREAS OF GREATEST CONCERN FOR FLASH FLOODING CONTINUE TO BE WEST OF SHOSHONI AS WATER FROM THE EXCESSIVE RAINFALL OF 3 TO 4 INCHES CONTINUES TO RUN OFF. FURTHER SOUTH OF THIS AREA...FROM EAST OF RIVERTON TO NEAR SWEETWATER STATION...THE FLOOD THREAT WAS DECREASING AS THE STORMS CONTINUE TO DISSIPATE. EXCESSIVE RUNOFF FROM THIS STORM WILL STILL LIKELY CAUSE FLASH FLOODING OF STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS FARMLAND ALONG THE BANKS OF STREAMS. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RIVERTON. LAT...LON 4281 10829 4282 10808 4344 10802 4345 10835 $$ FRIEDERS
000 WGUS75 KRIW 180259 FFSRIW WYC013-180330- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 857 PM MDT TUE JUN 17 2003 ...THE FLASH FLOOD WARNING FOR CENTRAL FREMONT COUNTY HAS BEEN CANCELLED... AT 857 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STRONG THUNDERSTORMS AND HEAVY RAINFALL HAVE ENDED ACROSS THE WARNED AREA. FREMONT COUNTY EMERGENCY MANAGEMENT REPORTED NO ADDITIONAL FLOODING PROBLEMS. THEREFORE...THE WARNING THAT WAS IN EFFECT UNTIL 10 PM HAS BEEN CANCELLED. $$ FRIEDERS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 2:48 PM MDT, 4 hours 32 minutes earlier.
Area forecast discussion, Jun 17, 2:48 PM MDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 247 AM MDT TUE JUN 17 2003 .TODAY THROUGH FRIDAY NIGHT... SCATTERED THUNDERSTORMS DEVELOPING OVER MAINLY THE WESTERN MOUNTAINS AND BIG HORNS THIS AFTERNOON. STORMS ALSO BEING AIDED BY CAPES AROUND 1000 J/KG. ALSO...PW VALUES FROM 0.60 TO 0.80 SO STORMS WILL PRODUCE LOCALLY HEAVY RAIN THROUGH THE EARLY EVENING. LOOKS LIKE A WEAK FLOW PATTERN ON WEDNESDAY WITH ISOLD AFTN AND EVE POPS. THEN NEXT UPPER TROF MOVING INTO THE PACIFIC NORTHWEST WILL INCREASE THE UPPER FLOW ON THURSDAY AND FRIDAY. WILL ADD SLGT CHC POPS FOR THURSDAY. LOOKS LIKE STRONG DYNAMICS ACROSS MT AND NORTHERN WY ON FRIDAY SO WILL GO SCT POPS ACROSS THE NORTH ON FRIDAY AFTERNOON AND EVENING. MC .FRIDAY NIGHT THROUGH TUESDAY... GFS/EC/UKMET STILL KEEPING THE CONSISTENT TROFINESS FOR FRI-SUN. THEN GFS DIGS ANOTHER TROF INTO THE ROCKIES FOR MON/TUE. THIS ONE WILL NEED TO BE WATCHED AS WELL. HAVE MADE SOME CHANGES TO THE LONG TERM GRIDS WITH RESPECT TO POPS AND TEMPS IN THE SUN-TUE TIMEFRAME. MINOR CHANGES TO FRI/SAT GIRDS. .RIW...NONE.
Hazardous weather outlook, Jun 17, 6:00 AM MDT, 13 hours 20 minutes before
WYZ001>020-022>030-181200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 600 AM MDT TUE JUN 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR THROUGHOUT MUCH OF WESTERN AND CENTRAL WYOMING THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY PRODUCE HEAVY RAIN AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
Nearby
Flash Flood Warnings in Wyoming, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.